Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 17, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Feb 9, 2021, 6:08 AM EST. It took effect at Feb 10, 2021, 4:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2021, 6:08 AM EST (11:08 UTC)
- In effect from
- Feb 10, 2021, 4:00 AM EST
- Expired
- Feb 10, 2021, 12:28 PM EST
- In force
- 8 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
512 WHUS72 KMHX 091108 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 608 AM EST Tue Feb 9 2021 AMZ154-092100- /O.NEW.KMHX.SC.Y.0017.210210T0900Z-210210T2000Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 608 AM EST Tue Feb 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 3 PM EST WEDNESDAY... * WHAT...Seas 4 to 6 ft expected. * WHERE...The coastal waters from Cape Hatteras to Ocracoke Inlet. * WHEN...From 4 AM to 3 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
483 WHUS72 KMHX 091943 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 243 PM EST Tue Feb 9 2021 AMZ154-100900- /O.CON.KMHX.SC.Y.0017.210210T0900Z-210210T2000Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 243 PM EST Tue Feb 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM EST WEDNESDAY... * WHAT...N winds gusting to 25 knots and 4 to 6 foot seas. * WHERE...The coastal waters from Cape Hatteras to Ocracoke Inlet. * WHEN...From 4 AM to 3 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
598 WHUS72 KMHX 092130 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 430 PM EST Tue Feb 9 2021 AMZ158-100300- /O.NEW.KMHX.MF.Y.0003.210209T2200Z-210210T0300Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 430 PM EST Tue Feb 9 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Dense fog will reduce visibility to one half nautical mile or less. * WHERE...The coastal waters from Cape Lookout to Surf City. * WHEN...Until 10 PM EST this evening. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ AMZ154-100930- /O.CON.KMHX.SC.Y.0017.210210T0900Z-210210T2000Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 430 PM EST Tue Feb 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM EST WEDNESDAY... * WHAT...N winds gusting to 25 knots and 4 to 6 foot seas. * WHERE...The coastal waters from Cape Hatteras to Ocracoke Inlet. * WHEN...From 4 AM to 3 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
517 WHUS72 KMHX 100309 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1009 PM EST Tue Feb 9 2021 AMZ158-100415- /O.EXP.KMHX.MF.Y.0003.000000T0000Z-210210T0300Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 1009 PM EST Tue Feb 9 2021 ...DENSE FOG ADVISORY HAS EXPIRED... Patchy fog remains possible overnight. $$ AMZ154-101515- /O.CON.KMHX.SC.Y.0017.210210T0900Z-210210T2000Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 1009 PM EST Tue Feb 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM EST WEDNESDAY... * WHAT...Winds N 15 to 20 kt, gusting to 25 kt and seas 3 to 6 ft. * WHERE...The coastal waters from Cape Hatteras to Ocracoke Inlet. * WHEN...From 4 AM to 3 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
106 WHUS72 KMHX 100759 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 259 AM EST Wed Feb 10 2021 AMZ154-102000- /O.CON.KMHX.SC.Y.0017.210210T0900Z-210210T2000Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 259 AM EST Wed Feb 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Cape Hatteras to Ocracoke Inlet. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
055 WHUS72 KMHX 101728 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1228 PM EST Wed Feb 10 2021 AMZ154-101830- /O.CAN.KMHX.SC.Y.0017.000000T0000Z-210210T2000Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 1228 PM EST Wed Feb 10 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 9, 6:07 AM EST, 1 minute earlier.
Area forecast discussion, Feb 9, 6:07 AM EST, 1 minute before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
607 AM EST Tue Feb 9 2021
.SYNOPSIS...
A weak area of low pressure and cold front will pass through
early this evening. Another system will impact the area late in
the week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 605 AM Tue...No changes to previous thinking. A couple of
weak weather systems will be affecting Eastern NC today into
tonight with the main forecast dilemma is how much precipitation
will occur. The latest model run trended wetter with higher
PoPs and slightly higher QPF. A weak shortwave will aprroach
today and push a cold front into the area, while along the coast
a weak area of low pressure will drift northeast. The front
will eventually sweep the low off the Mid Atlantic coast early
this evening where it will begin to deepen. There appears to be
sufficient lift via warm advection, and moisture to support
scattered if not numerous showers, especially this afternoon.
Was tempted to increase PoPs to likely south of Highway 70 but
will limit to high chance to better blend in with adjacent
offices. QPF amounts should be light/around a 0.10"/. There will
be enough of a return flow to warm temps in the 60s but clouds
and precipitation will limit highs into the low to mid 60s
across most of the area.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
As of 605 AM Tue...High pressure will build into the area
behind the front tonight. Rain chances should be just about over
by 3Z as drier air filters in. Cloud cover forecast more
difficult as flow becomes northerly and could see low level
moisture trapped under the frontal inversion resulting in
widespread low clouds. Will continue to monitor for this, with
the updated forecast calling for mostly cloudy skies. Lows will
be mostly in the low to mid 40s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 245 AM Tue...An active pattern will persist through the
long term as a series of systems pushes across the area.
Wednesday...High pressure builds in from the north, providing
mostly dry conditions through the afternoon. Cool NE flow
across the region will mitigate high temps, especially across
the northern OBX and NE counties. Expect mid to upper 40s across
the NE sections of the region with the southern tier in the mid
50s. Clouds will begin to inc mid to late Wed aftn as the next
storm system begins to approach the region.
Wednesday night through Friday...High pressure slides offshore
late Wednesday with moisture increasing across the area as a
weak low pressure area lifts along the coast late Wednesday
night into Thursday. Upper level support remain limited
through much of Thursday and expect mainly light precip.
A train of disorganized lows will ride eastward along a
stationary boundary lingering just offshore the Crystal Coast
Thursday. Then a stronger mid- level shortwave moves across the
area Thursday night with better upper level support with the
right entrance region of the upper jet moving over the region
and could see around a half inch to an inch of rain across the
region. Mid-level shortwave will lift northward out of the
area Friday morning, with a few weaker shortwaves across the
southeast. Will see a few disorganized lows moving along the
stationary front Friday, providing a lingering chc for some
stratiform showers
High temps Thursday are a bit tricky and will depend on the
track of the low and strength of the CAD wedge across the
piedmont and generally followed closely to NBM guidance.
Saturday through Sunday...Unsettled weather is expected to
continue into the weekend as yet another low is expected to
lift along the coast ahead of a mid-level shortwave pushing
across the eastern CONUS. Temps expected to be below normal
over the weekend but at this point guidance is keeping p-type as
rain.
Washington's Birthday...Arctic high builds in from the north,
providing a cold start Monday morning, continuing into the
afternoon. Schc for some precip across the southern coastline as
another storm system becomes organized across the Southeast.
Some ptype issues could surface Monday night with a potential
CAD setup, though still too early for anything certain at this
point.
&&
.AVIATION /10Z TUESDAY THROUGH SATURDAY/...
Short Term /through Tonight/...
As of 605 AM Tue...Expecting considerable clouds through this
evening then forecast becomes more difficult once a cold front
crosses the area early this evening. Ahead of the front,
lowering clouds and scattered showers are expected this
afternoon into early evening with a period of MVFR ceilings
expected roughly from 18Z-00Z. Late tonight, could see low level
moisture become trapped underneath the frontal inversion
resulting in IFR ceilings after 6Z.
Long Term /Wednesday through Saturday/...
As of 315 AM Tue...High pressure Wednesday will keep terminals
at VFR during the day before clouds move in Wed night. Then, a
series of weak systems are expected to push across the region
beginning Wed night through the long term bringing periods of
sub- VFR conditions across through the end of the period. A more
robust system is expected to push across the area late Thursday
into early Friday with sub- VFR conditions likely.
&&
.MARINE...
Short Term /through Tonight/...
As of 605 AM Tue...Will issue a SCA for a portion of the
central waters for late tonight through Wed afternoon. Weak low
pressure will move slowly northeast along the coast until early
this evening when a front will push off the coast. East winds
5-15 kt early this morning will become S/SW 10-15 kt this
afternoon, then shift to NW this evening. The winds will veer to
the N overnight and increase to 15-20 kt late as high pressure
builds in from the northwest. Could see a brief period of 20-25
kt winds and 5-6 ft seas over the outer central waters for a
several of hours beginning around sunrise Wed. Though there
temporal/spatial concerns (time of occurrence only 5-7 hours
over a small portion of the waters) with cold advection over
warmer SST's think the NWPS forecast of 6 ft seas 9-20Z Wed
likely will materialize. Seas will be 2-4 ft inner waters and
3-5 ft outer, except for the aforementioned portion of the
central waters.
Long Term /Wednesday through Saturday/...
As of 315 AM Tue...Could see a period of minimal SCA conditions
early Wednesday morning in the post-frontal NE surge with wind
gusts to around 25 kt and seas up to 6 ft. High pressure will
build in quickly Wed, providing a brief reprieve with fair
marine conditions. NNE winds around 10-15 kts with seas 3-5 ft
in the afternoon. A weak low pressure area will lift across the
waters late Wednesday night into Thursday with a stationary
settling across the southern waters. Expect unsettled weather
through the end of the forecast period with low pressure systems
training along the boundary. Nrly winds will prevail Thu around
10-20 kts before becoming stronger Friday aftn as low pressure
gains strength just off the Carolina coastline. SCA conditions
will be possible Friday aftn through Sat as the low moves out to
sea Fri night and another low works to form along the
stationary boundary Sat aftn.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 4 AM to 3 PM EST Wednesday for
AMZ154.
&&
SYNOPSIS...MHX
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...SK/ML
AVIATION...JME/ML
MARINE...JME/MLHazardous weather outlook, Feb 9, 4:09 AM EST, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 409 AM EST Tue Feb 9 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-100915- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island- 409 AM EST Tue Feb 9 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 4:30 PM EST | Marine Dense Fog Advisory | MHX | 6 hr |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.